MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 20159E
Medical Device Problem Code Free or Unrestricted Flow (2945)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 22029775.Medical device expiration date: 17-feb-2025.Device manufacture date: 17-feb-2022.Medical device lot #: 21119807.Medical device expiration date: 05-nov-2024.Device manufacture date: 05-nov2021.Medical device lot #: 22039080.Medical device expiration date: 04-mar-2025.Device manufacture date: 04-mar-2022.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 5 bd alaris smartsite extension sets from lot 22039080, 1 set from lot 21119807, and 3 sets from lot 22029775 experienced flow issues.The following information was provided by the initial reporter: customer stated the device is not letting fluid flow properly.
 
Additional Manufacturer Narrative
H.6.Investigation summary: three samples (model #20159e), nine samples (model #20159e), and five samples (model #20159e) were returned by the customer.It was reported that the device is not letting fluid flow properly.The sets were examined for defects and abnormalities.No defects or abnormalities were observed.The samples were connected to a cut off syringe tip to check that the fluid path is in an activated position/open when connected to a syringe.The samples were then attempted to be flushed with water using a 10ml bd syringe to confirm an open fluid path.The fluid paths of two samples were open and those samples were able to be flushed.The failure was unable to be replicated in these samples.The fluid path of one sample was not open and was unable to be flushed.The customer complaint can be verified in this sample.A root cause was unable to be determined.Due to an increase in incidents of this failure mode, a trend for this occlusion issue has been identified for this product line, a capa (corrective action preventative action) has been initiated, and a team has been assembled in order to investigate the issue.A device history record review for model 20159e lot number 22039080 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 07mar2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model 20159e lot number 21119807 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 08nov2021.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model 20159e lot number 22029775 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 22feb2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD ALARIS SMARTSITE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15108299
Report Number9616066-2022-00958
Device Sequence Number5255823
Product Code FPA
UDI-Device Identifier37613203012288
UDI-Public37613203012288
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number20159E
Device Catalogue Number20159E
Device Lot NumberSEE H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer10/07/2022
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown